Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 9, 2008, 2:57 PM PDT. It took effect at Jul 10, 2008, 6:21 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2008, 2:57 PM PDT (21:57 UTC)
- In effect from
- Jul 10, 2008, 6:21 AM PDT
- Expired
- Jul 10, 2008, 8:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 092157 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 257 PM PDT WED JUL 9 2008 WAZ673-100600- /O.NEW.KOTX.FW.W.0003.080709T2157Z-080710T0400Z/ /O.NEW.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 257 PM PDT WED JUL 9 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. BREEZY NORTHWEST WINDS ON THE WATERVILLE PLATEAU WILL SPREAD INTO THE WESTERN COLUMBIA BASIN INCLUDING THE MOSES LAKE AND EPHRATA AREAS EARLY THIS EVENING. THIS IN COMBINATION WITH RELATIVE HUMIDITY READINGS NEAR 15 PERCENT WILL LEAD TO RED FLAG CONDITIONS. WINDS WILL AGAIN INCREASE THURSDAY AFTERNOON AND BECOME MORE WIDESPREAD OVER THE ENTIRE COLUMBIA BASIN BEHIND A DRY COLD FRONT PASSAGE. WEST TO NORTHWEST WINDS WILL BECOME BREEZY TO LOCALLY WINDY...WITH RELATIVE HUMIDITY READINGS NEAR 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ677-684-100600- /O.NEW.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 257 PM PDT WED JUL 9 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS BEHIND A DRY COLD FRONT PASSAGE. LOCATIONS AFFECTED BY THIS WARNING INCLUDE THE WENATCHEE...ENTIAT...METHOW...AND OKANOGAN VALLEYS AS WELL AS LAKE CHELAN. WEST TO NORTHWEST WINDS WILL BECOME BREEZY TO LOCALLY WINDY. THE EXCEPTION IS THE OKANOGAN VALLEY WHERE THE WIND DIRECTION WILL BE FROM THE NORTH TO NORTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS86 KOTX 100405 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 905 PM PDT WED JUL 9 2008 WAZ673-101215- /O.EXP.KOTX.FW.W.0003.000000T0000Z-080710T0400Z/ /O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 905 PM PDT WED JUL 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY FOR BREEZY CONDITIONS AND LOW RH... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THIS EVENINGS RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. ANOTHER RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT THURSDAY. WINDS WILL REMAIN BREEZY OVER THE WATERVILLE PLATEAU AND GRANT COUNTY THROUGH THIS EVENING...HOWEVER...RELATIVE HUMIDITIES HAVE RECOVERED ABOVE CRITICAL THRESHOLDS FOR THE NIGHT. WINDS WILL AGAIN INCREASE THURSDAY AFTERNOON AND BECOME MORE WIDESPREAD OVER THE ENTIRE COLUMBIA BASIN BEHIND A DRY COLD FRONT PASSAGE. WEST TO NORTHWEST WINDS WILL BECOME BREEZY TO LOCALLY WINDY...WITH RELATIVE HUMIDITY READINGS NEAR 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ677-684-101215- /O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 905 PM PDT WED JUL 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS BEHIND A DRY COLD FRONT PASSAGE. LOCATIONS AFFECTED BY THIS WARNING INCLUDE THE WENATCHEE...ENTIAT...METHOW...AND OKANOGAN VALLEYS AS WELL AS LAKE CHELAN. WEST TO NORTHWEST WINDS WILL BECOME BREEZY TO LOCALLY WINDY. THE EXCEPTION IS THE OKANOGAN VALLEY WHERE THE WIND DIRECTION WILL BE FROM THE NORTH TO NORTHWEST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 101321 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 621 AM PDT THU JUL 10 2008 WAZ686-110000- /O.EXA.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- 621 AM PDT THU JUL 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR SPOKANE AND NORTHEAST LINCOLN COUNTIES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS BEHIND THE PASSAGE OF A DRY COLD FRONT. SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS UP TO 35 MPH. THESE WIND SPEEDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS POTENTIALLY LEADING TOWARD HAZARDOUS FIRE WEATHER CONDITIONS. THIS WARNING INCLUDES MUCH OF THE SPOKANE AREA...THE WEST PLAINS...AND THE TURNBULL WILDLIFE REFUGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ677-684-110000- /O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 621 AM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS BEHIND THE PASSAGE OF A DRY COLD FRONT. WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS APPROACHING 40 MPH. IN THE OKANOGAN VALLEY THE PREVAILING WIND DIRECTION WILL BE OUT OF THE NORTH TO NORTHWEST. THESE WIND SPEEDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS POTENTIALLY LEADING TOWARD HAZARDOUS FIRE WEATHER CONDITIONS. LOCATIONS AFFECTED BY THIS WARNING INCLUDE THE WENATCHEE...ENTIAT...METHOW...AND OKANOGAN VALLEYS AS WELL AS THE LAKE CHELAN AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-110000- /O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 621 AM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS BEHIND THE PASSAGE OF A DRY COLD FRONT. LOCATIONS AFFECTED BY THIS WARNING INCLUDE MUCH OF THE COLUMBIA BASIN INCLUDING THE MOSES LAKE AREA...RITZVILLE...THE WATERVILLE PLATEAU...AND THE GRAND COULEE REGION. SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS APPROACHING 35 TO 40 MPH DURING THE AFTERNOON. THESE WIND SPEEDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS POTENTIALLY LEADING TOWARD HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 102044 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 144 PM PDT THU JUL 10 2008 WAZ677-684-110300- /O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 144 PM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE OKANOGAN/METHOW VALLEYS...AS WELL AS THE WEST CENTRAL CASCADE VALLEYS INCLUDING THE WENATCHEE AREA. THE PASSAGE OF A DRY COLD FRONT EARLY TODAY HAS CAUSED WINDY AND DRY CONDITIONS OVER THE REGION...LEADING TO A HEIGHTENED POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. FOR THE OKANOGAN/METHOW VALLEYS...NORTHWEST WINDS OF 15 TO 25 MPH WILL BE COMMON THIS AFTERNOON...WITH GUSTS UP TO 35 MPH. WINDS WILL LIKELY BE STRONGEST BETWEEN THE HOURS OF 3 PM AND 6 PM. FOR THE OROVILLE AND TONASKET AREAS...CHANNELING THROUGH THE RIVER VALLEY MAY PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. RELATIVE HUMIDITY LEVELS BETWEEN 12 AND 15 PERCENT WILL BE COMMON LATE THIS AFTERNOON AND EARLY THIS EVENING. FOR THE WEST CENTRAL CASCADE VALLEYS...INCLUDING THE WENATCHEE AND LAKE CHELAN AREAS...WEST WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITY LEVELS BETWEEN 15 AND 20 PERCENT WILL BE COMMON. THE STRONGEST WINDS BEING CHANNELED THROUGH THE WENATCHEE RIVER VALLEY...WITH LOCALIZED GUSTS OF 40 MPH WILL BE POSSIBLE BETWEEN 4 PM AND 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-686-110300- /O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- 144 PM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE NORTHERN COLUMBIA AS WELL AS SPOKANE COUNTY. WINDY CONDITIONS COMBINED WITH RELATIVE HUMIDITY LEVELS AROUND 15 PERCENT WILL LEAD TO A HEIGHTENED POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AND RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE AROUND SUNSET. WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE MIDDLE OF THE EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WILL BE COMMON IN THE MOSES LAKE...RITZVILLE...DAVENPORT...SPOKANE...AND MANSFIELD AREAS. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR THIS AFTERNOON OVER THE WATERVILLE PLATEAU...AND OVER PORTIONS OF THE WEST PLAINS...WEST OF SPOKANE. GUSTS UP TO 40 MPH WILL BE POSSIBLE IN THESE WIND PRONE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 102049 CCA RFWOTX RED FLAG WARNING...CORRECTED TO ADD WINDS AND RH TO BULLET NATIONAL WEATHER SERVICE SPOKANE WA 144 PM PDT THU JUL 10 2008 WAZ677-684-110300- /O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 144 PM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE OKANOGAN/METHOW VALLEYS...AS WELL AS THE WEST CENTRAL CASCADE VALLEYS INCLUDING THE WENATCHEE AREA. THE PASSAGE OF A DRY COLD FRONT EARLY TODAY HAS CAUSED WINDY AND DRY CONDITIONS OVER THE REGION...LEADING TO A HEIGHTENED POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. FOR THE OKANOGAN/METHOW VALLEYS...NORTHWEST WINDS OF 15 TO 25 MPH WILL BE COMMON THIS AFTERNOON...WITH GUSTS UP TO 35 MPH. WINDS WILL LIKELY BE STRONGEST BETWEEN THE HOURS OF 3 PM AND 6 PM. FOR THE OROVILLE AND TONASKET AREAS...CHANNELING THROUGH THE RIVER VALLEY MAY PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. RELATIVE HUMIDITY LEVELS BETWEEN 12 AND 15 PERCENT WILL BE COMMON LATE THIS AFTERNOON AND EARLY THIS EVENING. FOR THE WEST CENTRAL CASCADE VALLEYS...INCLUDING THE WENATCHEE AND LAKE CHELAN AREAS...WEST WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITY LEVELS BETWEEN 15 AND 20 PERCENT WILL BE COMMON. THE STRONGEST WINDS BEING CHANNELED THROUGH THE WENATCHEE RIVER VALLEY...WITH LOCALIZED GUSTS OF 40 MPH WILL BE POSSIBLE BETWEEN 4 PM AND 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-686-110300- /O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- 144 PM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE NORTHERN COLUMBIA AS WELL AS SPOKANE COUNTY. WINDY CONDITIONS COMBINED WITH RELATIVE HUMIDITY LEVELS AROUND 15 PERCENT WILL LEAD TO A HEIGHTENED POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AND RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE AROUND SUNSET. WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE MIDDLE OF THE EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WILL BE COMMON IN THE MOSES LAKE...RITZVILLE...DAVENPORT...SPOKANE...AND MANSFIELD AREAS. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR THIS AFTERNOON OVER THE WATERVILLE PLATEAU...AND OVER PORTIONS OF THE WEST PLAINS...WEST OF SPOKANE. GUSTS UP TO 40 MPH WILL BE POSSIBLE IN THESE WIND PRONE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 110303 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 803 PM PDT THU JUL 10 2008 WAZ677-684-110415- /O.EXP.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 803 PM PDT THU JUL 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL REMAIN BREEZY THROUGH THE REST OF THE EVENING...RELATIVE HUMIDITIES ARE RECOVERING TO ABOVE CRITICAL THRESHOLDS. $$ WAZ673-686-110415- /O.EXP.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- 803 PM PDT THU JUL 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL REMAIN BREEZY THROUGH THE REST OF THE EVENING...RELATIVE HUMIDITIES ARE RECOVERING TO ABOVE CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 9, 2:24 PM PDT, 33 minutes earlier.
Area forecast discussion, Jul 9, 2:24 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
224 PM PDT WED JUL 9 2008
.SYNOPSIS...A DRY WEATHER PATTERN WILL CONTINUE THROUGH THE
WEEKEND OVER THE PACIFIC NORTHWEST. A COLD FRONT WILL MOVE
THROUGH WASHINGTON AND NORTHERN IDAHO LATE TONIGHT BRINGING
COOLER TEMPERATURES TO THE REGION TOMORROW. GUSTY WINDS WILL
ALSO FOLLOW THE PASSAGE OF THE FRONT TOMORROW AFTERNOON.
&&
.DISCUSSION...
THE MAIN FORECAST CONCERN TONIGHT AND TOMORROW WILL BE THE
POTENTIAL FOR LOCALLY WINDY CONDITIONS TOMORROW AFTERNOON. WINDS
AND LOW RELATIVE HUMIDITY LEVELS WILL BRING A HEIGHTENED FIRE
DANGER. NAILING DOWN THE MOST LIKELY AREAS TO EXPERIENCE RED FLAG
CONDITIONS IS THE BIGGEST CHALLENGE.
TONIGHT...WEATHER SENSORS AT EPHRATA...MOSES LAKE AND DOUGLAS ARE
FLIRTING WITH WIND AND LOW RH CRITERIA AS OF 20Z. EVEN THOUGH
SUSTAINED WINDS OF 15KTS WILL BE RELATIVELY LOCALIZED LATE THIS
AFTERNOON AND EARLY THIS EVENING...WE WILL BE ISSUING A RED FLAG
WARNING FOR THE WESTERN PORTION OF FIRE WEATHER ZONE 673...WHICH
INCLUDES THE WESTERN UPPER BASIN. THE TIGHT PRESSURE AND THERMAL
GRADIENT ACROSS THE CASCADES THIS AFTERNOON POINTS TO GUSTY WINDS
THROUGH THE EVENING HOURS AS THE MARINE AIR SPILLS THROUGH THE
CASCADE PASSES THIS EVENING. /GKOCH
TOMORROW...THE POTENTIAL FOR RED FLAG CONDITIONS WILL BE MORE
PROLIFIC TOMORROW BEHIND A VIGOROUS DRY COLD FRONT. MODEL CROSS
SECTIONS FROM THE GFS FORECAST THE POTENTIAL FOR WINDY CONDITIONS
ALONG THE EAST SLOPES OF THE CASCADES. THE MODEL SHOWS A
PRONOUNCED DRYING COINCIDENT WITH A DEEP LAYER OF SUBSIDENCE. A
MID LEVEL INVERSION JUST ABOVE THE ELEVATION OF THE CASCADE CREST
SUGGESTS THE POTENTIAL FOR EFFICIENT DOWNWARD MOMENTUM TRANSFER
TOMORROW AFTERNOON. LOCALIZED GUSTS OF 35 TO 40 MPH WILL BE
POSSIBLE OVER PORTIONS OF THE WATERVILLE PLATEAU AND AROUND THE
WENATCHEE AREA WITH THIS MOUNTAIN WAVE ACTIVITY. ANOTHER WINDY
SPOT WILL LIKELY BE THE OKANOGAN VALLEY. MODEST COLD AIR ADVECTION
FROM THE NORTH COUPLED WITH STEEP LOW LEVEL LAPSE RATES WILL
CONTRIBUTE TO GUSTS OF 30 TO 35 MPH CHANNELING THROUGH THE
OKANOGAN VALLEY. RED FLAG WARNINGS WILL BE ISSUED FOR THE
WENATCHEE/LAKE CHELAN AREA...THE OKANOGAN VALLEY...THE WATERVILLE
PLATEAU...AND THE COLUMBIA BASIN. IN ADDITION TO THE HEIGHTENED
FIRE THREAT...AREAS OF BLOWING DUST WILL BE POSSIBLE WHERE FIELDS
HAVE RECENTLY BEEN WORKED OVER. /GKOCH
SATURDAY...WINDS WILL BE LESS SIGNIFICANT ON SATURDAY. THE SURFACE
PRESSURE GRADIENT WILL RELAX ACROSS EASTERN WASHINGTON. A MORE TYPICAL
DRAINAGE WIND IS LIKELY SATURDAY EVENING IN THE WENATCHEE AREA AND
ALONG THE EAST SLOPES OF THE CASCADES. /GKOCH
SATURDAY NIGHT THROUGH WEDNESDAY...MODELS IN GOOD AGREEMENT OF THE
RIDGE SHIFTING EAST SATURDAY NIGHT AND OPENING UP THE PAC NW TO
BROAD SOUTHWESTERLY FLOW. GFS STILL HOLDING ON TO THE IDEA OF A
WAVE AND ASSOCIATED COLD FRONT MOVING ACROSS EASTERN WA AND NORTH
ID SUNDAY. THE BULK OF THE ENERGY REMAINS TO THE NORTH AND THE
ATMOSPHERE REMAINS VERY DRY. TOOK OUT THE MENTION OF SHOWERS AND
JUST KEPT THUNDER IN FOR THE MOUNTAINS OF NORTH IDAHO...BUT THINK
EVEN THAT IS A STRETCH AS THE ATMOSPHERE IS SO DRY AND NOT THAT
UNSTABLE. BUMPED UP WINDS A BIT FOR SUNDAY TO THE 10-15 MPH RANGE. DID
NOT MAKE MANY CHANGES TO THE FORECAST...KEPT THE THUNDER TREAT IN
FOR NORTH IDAHO AND NOW IT LOOKS LIKE ANOTHER TROUGH WILL MOVE ACROSS
IN THE WED/THUR TIME FRAME. TEMPERATURES WILL START OUT SUNDAY AT
OR SLIGHTLY ABOVE AVERAGE AND THEN LOWER TO AT OR A FEW DEGREES
BELOW AVERAGE FOR THIS TIME OF THE YEAR. /NISBET
&&
.AVIATION...
A DRY COLD FRONT WILL PUSH THROUGH THE INLAND NORTHWEST BETWEEN 09Z
AND 15Z. LOCALLY WINDY CONDITIONS ARE EXPECTED IN THE ELLENSBURG AND
WENATCHEE AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF
THE COLD FRONT...AND AGAIN BY MID MORNING THURSDAY. GUSTS TO 30 MPH
ARE POSSIBLE. LOCALIZED VISIBILITY RESTRICTIONS MAY BE ENCOUNTERED
10-20 MILES NORTH OF WENATCHEE NEAR A WILDFIRE BURNING EAST OF THE
COLUMBIA RIVER. /GKOCH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 60 80 49 80 53 87 / 0 0 0 0 0 0
COEUR DALENE 59 79 47 78 50 86 / 0 10 0 0 0 0
PULLMAN 54 79 42 78 45 85 / 0 0 0 0 0 0
LEWISTON 64 88 54 86 55 94 / 0 0 0 0 0 0
COLVILLE 55 80 42 84 48 90 / 0 10 0 0 0 0
SANDPOINT 53 75 44 77 44 85 / 0 10 10 0 10 10
KELLOGG 58 75 47 76 49 84 / 0 10 10 0 10 10
MOSES LAKE 63 87 51 85 55 92 / 0 0 0 0 0 0
WENATCHEE 64 85 55 85 59 91 / 0 0 0 0 0 0
OMAK 56 84 48 86 53 92 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 12 PM TO 8 PM PDT THURSDAY FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR MOSES LAKE
AREA...UPPER COLUMBIA BASIN...WATERVILLE PLATEAU.
RED FLAG WARNING FROM 12 PM TO 8 PM PDT THURSDAY FOR LOWER
GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST
BLUE MOUNTAINS...UPPER COLUMBIA BASIN...WASHINGTON
PALOUSE...WATERVILLE PLATEAU.
&&Hazardous weather outlook, Jul 9, 5:11 AM PDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 511 AM PDT WED JUL 9 2008 IDZ001>004-026-027-WAZ031>038-041>044-101215- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 511 AM PDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:57 PM PDT | Red Flag Warning | OTX | 6 hr |
Nearby
Red Flag Warnings in Washington, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.